Alert archive / Wyoming / High Wind Watches in 2006
High Wind Watch 13, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Nov 12, 2006, 4:00 AM MST. It took effect at Nov 12, 2006, 2:11 PM MST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2006, 4:00 AM MST (11:00 UTC)
- In effect from
- Nov 12, 2006, 2:11 PM MST
- Expired
- Nov 13, 2006, 4:38 AM MST
- In force
- 14 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 121101 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 400 AM MST SUN NOV 12 2006 WYZ061-062-065-122300- /O.NEW.KCYS.HW.A.0013.061113T1800Z-061114T0300Z/ SOUTHWEST CARBON-NORTH CARBON-LARAMIE VALLEY- INCLUDING THE CITIES OF...RAWLINS...HANNA...MEDICINE BOW... LARAMIE 400 AM MST SUN NOV 12 2006 ...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. AN UPPER LEVEL LOW PRESSURE AREA IS EXPECTED TO MOVE INTO THE REGION MONDAY. THIS WILL INCREASE THE SURFACE PRESSURE GRADIENT AND ALLOW FOR STRONG AND GUSTY WINDS TO DEVELOP OVER THE AREA BY MONDAY AFTERNOON. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
2 follow-up statements
000 WWUS75 KCYS 122111 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 211 PM MST SUN NOV 12 2006 WYZ063-131200- /O.EXB.KCYS.HW.A.0013.061113T1500Z-061114T0300Z/ SNOWY RANGE- INCLUDING THE CITY OF...CENTENNIAL 211 PM MST SUN NOV 12 2006 ...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. AN UPPER LEVEL LOW PRESSURE AREA IS EXPECTED TO MOVE INTO THE REGION MONDAY AS A VERY STRONG JET STREAM MOVES OVERHEAD. THE STRONG WINDS ALOFT WILL COMBINE WITH AN INCREASE IN THE SURFACE PRESSURE GRADIENT TO ALLOW FOR STRONG AND GUSTY WINDS TO DEVELOP OVER THE SNOWY RANGE BY MONDAY MORNING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 50 MPH...AND GUSTS OF 70 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ WYZ064-066-067-069-131200- /O.EXB.KCYS.HW.A.0013.061113T1900Z-061114T0700Z/ NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS- INCLUDING THE CITIES OF...GARRETT...BUFORD...HORSE CREEK... WHEATLAND...GUERNSEY...CHEYENNE 211 PM MST SUN NOV 12 2006 ...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. AN UPPER LEVEL LOW PRESSURE AREA IS EXPECTED TO MOVE INTO THE REGION MONDAY AS A VERY STRONG JET STREAM MOVES OVERHEAD. THE STRONG WINDS ALOFT WILL COMBINE WITH AN INCREASE IN THE SURFACE PRESSURE GRADIENT TO ALLOW FOR STRONG AND GUSTY WINDS TO DEVELOP OVER THE AREA BY MONDAY MORNING. THE LARAMIE RANGE COULD SEE SUSTAINED WINDS OUT OF THE WEST OF 50 MPH WITH GUSTS TO OVER 70 MPH...WHILE THE ADJACENT PLAINS OF PLATTE COUNTY AND LARAMIE COUNTY COULD SEE SUSTAINED WINDS OF 40 MPH WITH GUSTS TO OVER 65 MPH. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ WYZ061-062-065-131200- /O.EXT.KCYS.HW.A.0013.061113T1500Z-061114T0300Z/ SOUTHWEST CARBON-NORTH CARBON-LARAMIE VALLEY- INCLUDING THE CITIES OF...RAWLINS...HANNA...MEDICINE BOW... LARAMIE 211 PM MST SUN NOV 12 2006 ...HIGH WIND WATCH NOW IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... THE HIGH WIND WATCH IS NOW IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. AN UPPER LEVEL LOW PRESSURE AREA IS EXPECTED TO MOVE INTO THE REGION MONDAY AS A VERY STRONG JET STREAM MOVES OVERHEAD. THE STRONG WINDS ALOFT WILL COMBINE WITH AN INCREASE IN THE SURFACE PRESSURE GRADIENT TO ALLOW FOR STRONG AND GUSTY WINDS TO DEVELOP OVER THE AREA BY MONDAY MORNING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AROUND 40 MPH...AND GUSTS OF 60 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ SOWKO
000 WWUS75 KCYS 131138 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 430 AM MST MON NOV 13 2006 WYZ063-131200- /O.CAN.KCYS.HW.A.0013.061113T1500Z-061114T0300Z/ SNOWY RANGE- INCLUDING THE CITY OF...CENTENNIAL 430 AM MST MON NOV 13 2006 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WATCH. STRONG AND GUSTY WINDS ARE STILL EXPECTED OVER THE SNOWY RANGE TODAY AND TONIGHT WITH SOME GUSTS IN EXCESS OF 50 MPH POSSIBLE. THIS WILL STILL CREATE ADVERSE CONDITIONS AS SIGNIFICANT SNOW IS EXPECTED TO FALL OVER THE AREA TONIGHT INTO TUESDAY. $$ WYZ061-062-065-132300- /O.UPG.KCYS.HW.A.0013.061113T1500Z-061114T0300Z/ /O.NEW.KCYS.HW.W.0018.061113T1500Z-061114T0300Z/ SOUTHWEST CARBON-NORTH CARBON-LARAMIE VALLEY- INCLUDING THE CITIES OF...RAWLINS...HANNA...MEDICINE BOW... LARAMIE 430 AM MST MON NOV 13 2006 ...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM MST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. AN UPPER LEVEL LOW PRESSURE AREA IS EXPECTED TO MOVE INTO THE REGION TODAY WITH A VERY STRONG JET STREAM EXPECTED TO ENTER THE REGION. THE STRONG WINDS ALOFT WILL COMBINE WITH AN INCREASE IN THE SURFACE PRESSURE GRADIENT TO ALLOW FOR STRONG AND GUSTY WINDS TO DEVELOP OVER THE AREA THIS MORNING...CONTINUING INTO THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OVER 60 MPH ARE EXPECTED...WHICH CAN LEAD TO PROPERTY DAMAGE. $$ WYZ064-066-067-069-132300- /O.UPG.KCYS.HW.A.0013.061113T1900Z-061114T0700Z/ /O.NEW.KCYS.HW.W.0018.061113T1900Z-061114T0300Z/ NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS- INCLUDING THE CITIES OF...GARRETT...BUFORD...HORSE CREEK... WHEATLAND...GUERNSEY...CHEYENNE 430 AM MST MON NOV 13 2006 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. AN UPPER LEVEL LOW PRESSURE AREA IS EXPECTED TO MOVE INTO THE REGION MONDAY AS A VERY STRONG JET STREAM MOVES OVERHEAD. THE STRONG WINDS ALOFT WILL COMBINE WITH AN INCREASE IN THE SURFACE PRESSURE GRADIENT TO ALLOW FOR STRONG AND GUSTY WINDS TO DEVELOP OVER THE AREA BY EARLY THIS AFTERNOON...AND CONTINUE INTO THIS EVENING. THE LARAMIE RANGE COULD SEE SUSTAINED WINDS OUT OF THE WEST OF 50 MPH WITH GUSTS TO OVER 70 MPH...WHILE THE ADJACENT PLAINS OF PLATTE COUNTY AND WESTERN LARAMIE COUNTY COULD SEE SUSTAINED WINDS OF 40 MPH WITH GUSTS TO OVER 60 MPH. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Nov 12, 3:15 AM MST, 45 minutes earlier.
Area forecast discussion, Nov 12, 3:15 AM MST, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 315 AM MST SUN NOV 12 2006 .SHORT TERM...TODAY THROUGH MONDAY NIGHT...UPPER TROF MOVING ACROSS THE CWA NOW WITH BETTER MOISTURE NOW SHIFTING EAST OF THE CWA. IN LIGHT OF SOMEWHAT FASTER MOVEMENT OF SYSTEM AND BETTER DYNAMICS HAVE OPTED TO CANCEL THE SNOW/BLWG SNOW ADVY WITH SNOWFALL TAPERING OFF. UPPER TROF SHIFTS EAST OF THE CWA BY LATE THIS AFTERNOON WITH CLEARING SKIES. FAIRLY QUIET WEATHER EXPECTED OVERNIGHT THEN NEXT BATCH OF ENERGY MOVES INTO THE NRN AND CENTRAL ROCKIES MONDAY AFTN. THIS ALLOWS LEE TROF TO DEEPEN FAIRLY QUICKLY AND INCREASES SFC PRESS GRADIENT. WITH FAVORABLE UPPER JET POSITION AND STRENGTHENING SW MID LEVEL FLOW HAVE DECIDED TO POST A HIGH WIND WATCH FOR THE SW WIND FAVORED AREAS OF CARBON AND ALBANY COUNTIES FOR MONDAY AFTERNOON INTO THE EARLY EVENING. SNOW SHOWERS WILL ALSO SPREAD BACK OVER MAINLY THE SRN MTNS LATE MONDAY AFTN AND CONTINUE OVERNIGHT AIDED BY OROGRAPHICS. .LONG TERM...TUESDAY THROUGH SUNDAY. THE SURFACE PRESSURE GRADIENT BEGINS TO WEAKEN EARLY TUESDAY MORNING AS THE SURFACE LOW SLIDES ACROSS WYOMING. ALTHOUGH THE GRADIENT WEAKENS...EXPECT WINDY CONDITIONS TO CONTINUE THROUGH THE DAY BUT REMAIN BELOW ANY HIGH WIND CRITERIA. UPPER LEVEL LOW LOCATED NORTH OF NORTH DAKOTA WILL MOVE EAST AS THE ASSOCIATED SURFACE COLD FRONT WILL MOVE INTO NORTHWEST PORTIONS OF WYOMING ON TUESDAY MORNING. ALL MODELS INDICATED SURFACE COLD FRONT MOVING ACROSS SOUTHEAST WYOMING BETWEEN MID DAY AND EARLY AFTERNOON ON TUESDAY. LIFT ALONG THE FRONT AND ASSOCIATED 150 KNOT UPPER LEVEL JET MOVING INTO WYOMING WILL BRING PRECIPITATION ACROSS THE CWA...PARTICULARLY OVER THE MOUNTAINS WHERE OROGRAPHIC PRECIPITATION WILL BE ENHANCED. THE SURFACE LOW CONTINUES TO DEVELOP AS IT SLIDES SOUTHEAST INTO OKLAHOMA AND TEXAS BY TUESDAY EVENING. THUS EXPECT MUCH COLDER TEMPERATURES WITH FRONTAL PASSAGE AS MORNING LOWS WILL BE NEARLY 10 TO 15F DEGS COOLER THAN PREVIOUS DAY. STRONG UPPER LEVEL RIDGE BUILDS IN OVER THE AREA BY WEDNESDAY...WITH A WARMING TEMPERATURE TREND...DRY AND BREEZY CONDITIONS THROUGH FRIDAY. EX MODELS ARE STILL IN AGREEMENT WITH AN UPPER LEVEL SHORTWAVE MOVING ACROSS MONTANA AND NORTH DAKOTA BY FRIDAY. THERE WILL BE AN INCREASE IN CLOUD COVER AND ONLY A COUPLE DEGREES OF COOLING IN HIGH TEMPERATURES. OTHERWISE NO MAJOR IMPACTS WITH THIS WEAK SHORTWAVE. THE MODELS BEGIN TO DIVERGE AFTER SATURDAY WITH GFS DGEX INDICATING RIDGE BUILDING OVER AREA ONCE AGAIN AND ECMWF SHOWING ANOTHER WEAK SHORTWAVE MOVING OVER WYOMING ON SATURDAY. FOR NOW WILL ONLY MAKE SOME SLIGHT ADJUSTMENTS IN THE FORECAST AFTER FRIDAY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...HIGH WIND WATCH MON AFTN AND EARLY EVNG ZNS 61..62..65. NE...NONE. && RE/MG
Hazardous weather outlook, Nov 11, 5:19 AM MST, 22 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 519 AM MST SAT NOV 11 2006 WYZ063-121230- SNOWY RANGE- 519 AM MST SAT NOV 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT A SNOW AND BLOWING SNOW ADVISORY IS IN EFFECT FOR TONIGHT. SNOW IS EXPECTED TO SPREAD OVER THE MOUNTAINS LATER TODAY AND CONTINUE TONIGHT. SOME ACCUMULATIONS ARE LIKELY AND WITH GUSTY WINDS AREAS OF BLOWING AND DRIFTING SNOW CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 AM SUNDAY. SNOW SHOWERS WILL GRADUALLY TAPER OFF LATE SUNDAY MORNING. SCATTERED SNOW SHOWERS WILL REMAIN POSSIBLE MAINLY MONDAY THROUGH WEDNESDAY. STRONG WINDS ARE ALSO EXPECTED MONDAY AFTERNOON INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ059-061-062-064>067-069-121230- CONVERSE-SOUTHWEST CARBON-NORTH CARBON-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS- 519 AM MST SAT NOV 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SNOW SHOWERS ARE EXPECTED TO SPREAD OVER THE AREA BY LATE THIS EVENING WITH SOME LIGHT ACCUMULATIONS POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG AND GUSTY WINDS ARE POSSIBLE MAINLY LATE MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-WYZ060-068-070-121230- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-NIOBRARA-GOSHEN-PINE BLUFFS- 519 AM MST SAT NOV 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 12, 2:28 PM MST | Winter Storm Watch | CYS | 14 hr |
Nearby
High Wind Watches in Wyoming, 2006Every high wind watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.